Conditioned superprocesses and a semilinear heat equation

  • Alison M. Etheridge
Part of the Progress in Probability book series (PRPR, volume 33)


Measure-valued branching processes (hereafter called MVB processes and denoted Xt) have been the subject of intensive study over the last twenty years. We recommend Dawson [2] as an excellent general reference and for the rest of this note assume some familiarity with the construction and characterisation of these processes. We shall be concerned only with the special case when the branching mechanism has finite variance and the MVB process takes its values in M F(E) (finite measures on a Polish space E). In particular we will be motivated by a pathwise construction of the MVB process due to Le Gall [9].


Polish Space Spatial Motion Simple Random Walk Poisson Random Measure Nonlinear Heat Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. Baras & L. Cohen (1987). Complete blow-up after T max for the solution of a semilinear heat equation. J. Functional Anal. 71 142-174 MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    D. A. Dawson (1991). Measure-valued Markov processes. LNM To appear. Google Scholar
  3. [3]
    A. M. Etheridge (1989). Asymptotic behaviour of some measure-valued diffusions. Oxford D. Phil Thesis. Google Scholar
  4. [4]
    A. M. Etheridge (1992). Measure-valued branching bridges. In preparation. Google Scholar
  5. [5]
    S. N. Evans (1992). Two representations of a conditioned superprocess. Preprint. Google Scholar
  6. [6]
    S. N. Evans & E. A. Perkins (1990). Measure-valued Markov branching processes conditioned on non-extinction. Israel J. Math 71.929–337 MathSciNetCrossRefGoogle Scholar
  7. [7]
    A. Friedman & B. McLeod (1985). Blow-up of positive solutions of semilinear heat equations. Indiana Univ. Math. J. 34 425–447 MathSciNetMATHGoogle Scholar
  8. [8]
    H. Fujita (1966). On the blowing up of solutions of the Cauchy problem for ut=Δu+u1+a.J. Fac. Sci. Univ. Tokyo Sect. A Math 16 105–113 Google Scholar
  9. [9]
    J. F. Le Gall (1991). Brownian excursions, trees and measure-valued branching processes. Ann. Prob.19 1399–1439 MATHCrossRefGoogle Scholar
  10. [10]
    J. F. Le Gall (1986). Une approche elementaire des théorèmes de décomposition de Williams. Sein. Prob. XX LNM 1204 Springer-Verlag Google Scholar
  11. [11]
    J. F. Le Gall (1989). Marches aléatoires, mouvement brownien et processus de branchement. Sem. Prob. XXIII LNM 1372 Springer-Verlag Google Scholar
  12. [12]
    Y. Giga & R. V. Kohn (1987). Characterizing blowup using similarity variables. Indiana Univ. Math. J. 36 1–40 MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    N. Ikeda, M. Nagasawa Si S. Watanabe (1968), (1969). Branching Markov processes I,II,III. J. Math. Kyoto Univ. 8 233–278 9 95–160 Google Scholar
  14. [14]
    I. Iscoe (1986). A weighted occupation time for a class of measure-valued branching processes. Prob. Th. Rel. Fields 71 85–116 MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    H. A. Levine (1990). The role of critical exponents in blow-up theorems. SIAM Review 32 no. 2 262-288 MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    S. Roelly-Coppoletta & A. Rouault (1989). Processus de Dawson-Watanabe conditionné par le futur lointain. C. R. Acad. Sci. Paris t. 309 Série 1867–872 MathSciNetGoogle Scholar
  17. [17]
    S. Watanabe (1968). A limit theorem of branching processes and continuous state branching. J. Math. Kyoto Univ. 8 141–167 MathSciNetMATHGoogle Scholar
  18. [18]
    F. B. Weissler (1981). Existence and non-exixtence of global solutions for a semilinear heat equation. Israel J. Math 38 29–40 MathSciNetMATHCrossRefGoogle Scholar
  19. [19]
    F. B. Weissler (1984). Single point blow-up for a semilinear initial value problem. J. Dif. Eq. 55 204–224 MathSciNetMATHCrossRefGoogle Scholar
  20. [20]
    F. B. Weissler (1985). An L blow-up estimate for a nonlinear heat equation. Comm. Pure Appl. Math 38 292–295 MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1993

Authors and Affiliations

  • Alison M. Etheridge
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of EdinburghUK

Personalised recommendations